Jump to ContentJump to Main Navigation

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

6 Issues per year

Increased IMPACT FACTOR 2013: 0.593
Rank 143 out of 299 in category Mathematics in the 2013 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR): 0.466
Source Normalized Impact per Paper (SNIP): 1.251

Mathematical Citation Quotient 2013: 0.51



Relative computational efficiency of iteratively regularized methods

A. B. Bakushinsky1 / A. Smirnova2 / N. Tuncer3

1Institute of System Analysis Russian Academy of Sciences, 117312 Moscow, Russia. Email:

2Dept. of Mathematics and Statistics, Georgia State University, Atlanta, GA 30303, USA. Email:

3Dept. of Mathematics and Statistics, Georgia State University, Atlanta, GA 30303, USA. Email:

Citation Information: Journal of Inverse and Ill-posed Problems. Volume 16, Issue 7, Pages 681–694, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: 10.1515/JIIP.2008.041, November 2008

Publication History

Published Online:


The estimates for the number of operations needed to implement two different iteratively regularized Gauss–Newton methods as well as the iteratively regularized gradient scheme are given. The operation count is illustrated by simulations for a two dimensional version of the exponentially ill-posed optical tomography inverse problem for the diffusion (D) and absorption (μa) coefficient spatial distributions.

Key words.: Regularization; Fréchet and Gâteaux derivatives; Gauss–Newton method; optical tomography

Comments (0)

Please log in or register to comment.
Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.